Ohio, 2022Winter Weather in Ohio, February 24 to 25, 2022
February 24 to 25, 2022 · NWS IWX · 6 events in 6 counties and zones
An area of light to moderate snow spread across northwest Ohio during the late afternoon and early evening of February 24th producing light snow accumulations. The snow changed to freezing drizzle during the evening hours before changing back briefly to snow before ending overnight.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of light to moderate snow spread across northwest Ohio during the late afternoon and early evening of February 24th producing light snow accumulations. The snow changed to freezing drizzle during the evening hours before changing back briefly to snow before ending overnight. The combination of light snow and ice accumulations created hazardous travel conditions across portions of northwest Ohio from the late afternoon hours of February 24th through the early morning hours of February 25th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 24, 2:51 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Feb 24, 2:51 PM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
251 PM EST Thu Feb 24 2022
.SYNOPSIS...
Issued at 248 PM EST Thu Feb 24 2022
Snow with a wintry mix south will begin to spread over the area
and persist overnight. Snow accumulations will generally be 2 to
3 inches in the north with 1 to 3 inches along and south of a
line from Monticello to Van Wert.
&&
.SHORT TERM...(This Evening through Friday)
Issued at 248 PM EST Thu Feb 24 2022
Synoptic forcing is much slower than previous forecast. Deeper
convection and lift over southern IL southward will initially reduce
the moisture pool into the forecast area. This has resulted in a
band of freezing drizzle and fog on the edge of the surface cold
pool with snow just beginning to form in the deformation axis.
With a slight reduction in moisture and deeper convection to the
south have cut the accumulations down slightly with a slight
northward shift. With the warm overrunning into Central Indiana the
freezing rain/sleet over the southern counties will further reduce
accumulations...especially south of US 24. Model soundings do show a
mixed bag of precip type in/close to that area and have kept ZR in
the forecast...however sleet is a strong possibility. Regardless it
will be a messy event...reaching a maximum precipitation rates close
the evening drive time tonight.
This is a relatively fast moving system with a rapid dry surge late
tonight/early Friday and that will end precip quickly. May see some
lingering flurries early Friday but accumulation will end quickly
early Friday AM.
&&
.LONG TERM...(Friday Night through Thursday)
Issued at 248 PM EST Thu Feb 24 2022
In the wake of the system today...broad and strong westerly flow
persists through the weekend. The next shortwave surges into the
Canadian Rockies and DIVES into the Great Lakes region early next
week. The end result is a prolonged period of cold. The trof over
the north atlantic deepens as the entire longwave pattern becomes
more progressive.
Relatively precipitation free through Mon/Tue...then again for
Wed/Thu into the following weekend.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1209 PM EST Thu Feb 24 2022
Complex forecast for the 18z TAF issuance which will keep
confidence low. Approaching upper wave will bring frozen precip
to the terminals within the first 6 hours for the TAF period.
Models show a dry sub cloud layer which could delay the onset of
precip by an hour or two so have moved the onset back for the
terminals accordingly. Once precipitation begins, expect flight
categories to degrade quickly. Have maintained IFR for both
terminals however, temporary LIFR is possible especially between
the 00z and 04z timeframe. Snow starts to move east of the
terminals after 12z Friday, but wrap around status will likely
delay a return to VFR until the final 3 hours of the TAF period.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Weather Advisory until 8 AM EST /7 AM CST/ Friday for
INZ003>009-012>018-020-022>027-032>034.
MI...Winter Weather Advisory until 8 AM EST Friday for MIZ077>081.
OH...Winter Weather Advisory until 8 AM EST Friday for OHZ001-002-004-
005-015-016-024-025.
LM...NONE.
&&
SYNOPSIS...Lewis
SHORT TERM...Lewis
LONG TERM...Lewis
AVIATION...CM
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Feb 24, 3:52 PM EST, 8 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
352 PM EST Thu Feb 24 2022
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-252100-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
352 PM EST Thu Feb 24 2022 /252 PM CST Thu Feb 24 2022/
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST /7 AM CST/
FRIDAY...
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LMZ043-046-252100-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
352 PM EST Thu Feb 24 2022
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous conditions for small craft are possible this weekend.
Winter Weather, Van Wert
- When
- February 24, 4:00 PM EST to February 25, 12:00 AM EST
- Where
- Van Wert forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.855, -84.586 (the zone’s center; the record gives no point)
Light to moderate snow moved across the area during the late afternoon and early evening hours of February 24th. Snow accumulations around 1 inch were reported during the late afternoon and early evening of February 24th before precipitation changed over to freezing drizzle. The combination of light snow accumulations and ice accretions of less than one tenth of an inch produced hazardous travel conditions with reports of slide-offs and accidents.
Winter Weather, Paulding
- When
- February 24, 4:00 PM EST to February 25, 12:00 AM EST
- Where
- Paulding forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.117, -84.580 (the zone’s center; the record gives no point)
Light to moderate snow moved across the area during the late afternoon and early evening hours of February 24th. Snow accumulations of 1 to 2 inches were reported during the late afternoon and early evening of February 24th before precipitation changed over to freezing drizzle. The combination of light snow accumulations and ice accretions of less than one tenth of an inch produced hazardous travel conditions with reports of slide-offs and accidents.
Winter Weather, Defiance
- When
- February 24, 4:00 PM EST to February 25, 12:00 AM EST
- Where
- Defiance forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.324, -84.490 (the zone’s center; the record gives no point)
Light to moderate snow moved across the area during the late afternoon and early evening hours of February 24th. Snow accumulations of 1 to 2 inches were reported during the late afternoon and early evening of February 24th before precipitation changed over to freezing drizzle. The combination of light snow accumulations and ice accretions of less than one tenth of an inch produced hazardous travel conditions with reports of slide-offs and accidents.
Winter Weather, Allen
- When
- February 24, 5:00 PM EST to February 25, 1:00 AM EST
- Where
- Allen forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.772, -84.106 (the zone’s center; the record gives no point)
Light to moderate snow moved across the area during the late afternoon and early evening hours of February 24th. Snow accumulations around 1 inch were reported during the late afternoon and early evening of February 24th before precipitation changed over to freezing drizzle. The combination of light snow accumulations and ice accretions of less than one tenth of an inch produced hazardous travel conditions with reports of slide-offs and accidents.
Winter Weather, Putnam
- When
- February 24, 5:00 PM EST to February 25, 1:00 AM EST
- Where
- Putnam forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.022, -84.132 (the zone’s center; the record gives no point)
Light to moderate snow moved across the area during the late afternoon and early evening hours of February 24th. Snow accumulations of 1 to 2 inches were reported during the late afternoon and early evening of February 24th before precipitation changed over to freezing drizzle. The combination of light snow accumulations and ice accretions of less than one tenth of an inch produced hazardous travel conditions with reports of slide-offs and accidents.
Winter Weather, Henry
- When
- February 24, 5:00 PM EST to February 25, 1:00 AM EST
- Where
- Henry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.334, -84.068 (the zone’s center; the record gives no point)
Light to moderate snow moved across the area during the late afternoon and early evening hours of February 24th. Snow accumulations of 1 to 3 inches were reported during the late afternoon and early evening of February 24th before precipitation changed over to freezing drizzle. The combination of light snow accumulations and ice accretions of less than one tenth of an inch produced hazardous travel conditions with reports of slide-offs and accidents.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Minnesota, February 24 to 25, 202210 injured · $16,000 · 1 event
- Winter Weather in Illinois, February 24 to 25, 202222 events
- Winter Storm and Winter Weather in Wisconsin, February 24 to 25, 202220 events
- Winter Weather in Virginia, February 24 to 25, 202215 events
- Sleet in Missouri, February 24, 202215 events
- Frost and Freeze in California, February 24 to 26, 202214 events
- Ice Storm and Winter Weather in Maryland, February 24 to 25, 2022$10,000 · 14 events
- Ice Storm and Winter Weather in New Jersey, February 24 to 25, 202214 events
- Winter Weather in Indiana, February 24 to 25, 202213 events
- Ice Storm and Winter Weather in Pennsylvania, February 24 to 25, 202213 events
- Sleet in Illinois, February 24, 202210 events
- Winter Weather in West Virginia, February 24 to 25, 20229 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1001331, 1001332, 1001334, 1001330, 1001333, 1001335.